Posted by: Alice | 2011-08-31

Side-effects of Yasmin

Dear Cyberdoc

I''m 27. I have been taking Yasmin for about four years as it was subscribed by my dermatologist for my severe acne (not cystic, but very frequent, wide-spread pimples). Before Yasmin I took Diane for a number of years (while in high school). It also helped with severe PMS and period pains which used to be really debilitating. I am not sexually active so I do not use it as a contraceptive.

Lately I have noticed that I am quite depressed and am battling to concentrate. I used to do quite an easy job for a few years, and I am now studying, so it could be that I was not concentrating that well before, and I just didn''t notice! (I also attributed my slight depression to the boring job).I''m really feeling quite hopeless lately.

I have been reading a bit about the side-effects of Yasmin on the internet and there are some real horror-stories out there. Like whole forums devoted to the dangers of Yasmin. I obviously did read the side-effects on the medication pamphlet before, but I knew that everyone reacts differently. Now these websites are starting to scare me, but I know all oral contraceptives have their risks.

I was off oral contraceptives for one year - I was overseas and also just wanted to see how I coped - and my acne did come back, as well as the period pains. I

I am a little concerned now as to whether Yasmin is dangerous and could be causing my depression/ lack of concentration. I don''t think I have any other side-effects, except that I see some people on Yasmin suffer inflammation of the legs, and I do sometimes feel like my legs are a bit swollen. But then again, once you start to read a list of side-effects, you can attribute every little thing to the drug! I don''t have any weight-gain problems.

I am wondering whether I should go off Yasmin, but my skin is looking wonderful for the first time in my life... and after struggling with painful, embarrassing acne for more than 10 years that is more than just vanity!

Any thoughts?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I seriously doubt that Yasmin is the cause for your depression and lack of concentration. I suggest that you consult a psychiatrist to determine if you need to use an anti-depressant and to investigate if there is a metabolic cause for your symptoms.

Good luck.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.